MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. HEMO-CATH®; LT HEMO-CATH

MEDICAL COMPONENTS, INC. HEMO-CATH®; LT HEMO-CATH
Model Number DMC101243
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
Patient received new hd catheter (b)(6) 2026, the line was accessed and used for hemodialysis both (b)(6) 2026 and (b)(6) 2026 without issue.When line accessed (b)(6) 2026, noted pin prick spray/leak from both red and blue lumens.Nephrologist notified, labs collected.After reviewing labs nephrologist determined labs are stable and dialysis was not urgent.Ir team contacted direct by nephrologist for new line placement.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The 12.5f hemo-cath was returned for evaluation.Visual inspection of the returned device revealed approximately 3 cm of the proximal lumen contains cross stitch sutures.Both extensions also contain subclavian clips.Functional testing was performed by clamping the distal end of the lumen.When flushed through each of the luers a small leak was noted in the extension tubing just below the luer sleeves.When each extension was viewed under magnification it was noted that the leaks are coming from two holes, each almost directly across from the other.This suggests the holes were created by pinching the extension tubing, possibly with the clamp or hemostats.The contract manufacturer conducted a review of the manufacturing records for the lot number reported.The investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacturing process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.The device was implanted for 5 days with no reported issues.This leads to the conclusion that the failure was not likely a manufacturing issue.It is possible the device was damaged during use or maintenance such as during a dressing change.The instructions for use (ifu) contains the following warnings: *do not use sharp instruments near the extension tubing or catheter lumen.*do not use scissors to remove dressing.*do not clamp the dual lumen portion of the catheter.Clamp only the extensions.Do not use serrated forceps, use only the in-line clamps provided.*catheter will be damaged if clamps other than what is provided with this kit are used.*clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.*do not clamp over guidewire or stylet - tubing may become damaged.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HEMO-CATH®
Common Device Name
LT HEMO-CATH
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key24145159
Report Number2518902-2026-00006
Device Sequence Number21203955
Product Code MSD
UDI-Device Identifier00884908140835
UDI-Public(01)00884908140835(17)300722(10)MRXP380
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K113487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberDMC101243
Device Catalogue NumberDMC101243
Device Lot NumberMRXP380
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexMale
Patient Weight39 KG